MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. 9064/M/711BRSA059/0001; HME,FILTER,ADLT,COMPACT,STRAIGHT,W/PORT

MEDLINE INDUSTRIES INC. 9064/M/711BRSA059/0001; HME,FILTER,ADLT,COMPACT,STRAIGHT,W/PORT
Model Number DYNJAAHME9
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the facility that the heat and moisture exchange (hme) filter disconnected from the device blocking the patient's airway requiring resuscitative measures.Reportedly the hme was placed after the circuit was attached to the suction ballard 6 in the corrugated tubing before the patient endotracheal tube (ett).There were no procedures being performed at the time of the incident.Within hours of the device being placed the inside sponge material came loose from inside the hme and was lodged in the breathing circuit blocking the patient's airway which resulted in cardiac arrest of the patient as he was unable to receive any breaths from the ventilator.Advanced cardiac life support (acls) was immediately initiated and the patient was able to be resuscitated with cardiopulmonary resuscitation (cpr).The suction ballard and hme housing were removed from the ventilator circuit.The obstruction was removed from the tip of the ballard with forceps.The patient's oxygen level stabilized and the patient was discharged from the hospital without further incident or consequence.The ventilator settings at the time of the incident were set to prvc, rr 20, vt 350, fio2 25%, peep +5.There was no active humidification being used.The facility reported there were no signs of mishandling noted to the product, filters or packaging and no reported force required during connection of the filter.This is the first time that the facility has used this product.No sample has been returned to the manufacturer as of the filing of this report.A root cause has not been determined.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported by the facility that the heat and moisture exchange (hme) filter disconnected from the device blocking the patient's airway requiring resuscitative measures.

Brand Name
9064/M/711BRSA059/0001
Common Device Name
HME,FILTER,ADLT,COMPACT,STRAIGHT,W/PORT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10402234
Report Number1417592-2020-00093
Device Sequence Number2943389
Product Code BYD
UDI-Device Identifier10884389120484
UDI-Public10884389120484
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJAAHME9
Device Catalogue NumberDYNJAAHME9
Device Lot Number40020030152, 40020050053
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
R-20-123
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age66 YR
Patient Weight65